Alert archive / Kansas / Wind Advisories in 2009
Wind Advisory 11, NWS Dodge City, KS
NWS Dodge City, KS issued this wind advisory at Feb 20, 2009, 2:06 AM CST for 27 counties in Kansas. It took effect at Feb 20, 2009, 6:00 PM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 20, 2009, 2:06 AM CST (08:06 UTC)
- In effect from
- Feb 20, 2009, 6:00 PM CST
- Expired
- Feb 21, 2009, 3:00 AM CST
- In force
- 9 hr
- Issued by
- NWS Dodge City, KS
All 27 counties
Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stafford County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 22 km from the middle of the area, began a volume at 08:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 8.1 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2480 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KDDC 200806 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 206 AM CST FRI FEB 20 2009 ...A BRIEF PERIOD OF STRONG NORTH WINDS IS EXPECTED THIS EVENING... .A COLD FRONT WILL PLUNGE SOUTH ACROSS OUR REGION LATE THIS AFTERNOON AND EARLY EVENING. RAPIDLY RISING SURFACE PRESSURES WILL RESULT IN A 3-6 HOUR PERIOD OF STRONG NORTHERLY SURFACE WINDS. THESE WINDS ARE EXPECTED TO OCCUR BETWEEN 6PM AND MIDNIGHT CST, HAVING SPEEDS OF 25 TO 35 MPH AND GUSTS IN EXCESS OF 45 MPH. THE WINDS SHOULD DECREASE RAPIDLY AFTER MIDNIGHT. KSZ030-031-043>046-061>066-074>081-084>090-201800- /O.NEW.KDDC.WI.Y.0011.090221T0000Z-090221T0600Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS... GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON... MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA... COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 206 AM CST FRI FEB 20 2009 /106 AM MST FRI FEB 20 2009/ ...WIND ADVISORY IN EFFECT FROM 6 PM CST /5 PM MST/ THIS EVENING TO MIDNIGHT CST /11 PM MST/ TONIGHT... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM CST /5 PM MST/ THIS EVENING TO MIDNIGHT CST /11 PM MST/ TONIGHT. NORTH WINDS OF 25 TO 35 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE LIKELY. THESE WINDS SHOULD DECREASE AFTER MIDNIGHT. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ EKB
8 follow-up statements
000 WWUS73 KDDC 201642 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1042 AM CST FRI FEB 20 2009 ...A BRIEF PERIOD OF STRONG NORTH WINDS IS EXPECTED THIS EVENING... .A COLD FRONT WILL PLUNGE SOUTH ACROSS OUR REGION LATE THIS AFTERNOON AND EARLY EVENING. RAPIDLY RISING SURFACE PRESSURES WILL RESULT IN A 3-6 HOUR PERIOD OF STRONG NORTHERLY SURFACE WINDS. THESE WINDS ARE EXPECTED TO OCCUR BETWEEN 6PM AND MIDNIGHT CST... HAVING SPEEDS OF 25 TO 35 MPH AND GUSTS IN EXCESS OF 45 MPH. THE WINDS SHOULD DECREASE RAPIDLY AFTER MIDNIGHT. KSZ030-031-043>046-061>066-074>081-084>090-210100- /O.CON.KDDC.WI.Y.0011.090221T0000Z-090221T0600Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS... GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON... MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA... COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 1042 AM CST FRI FEB 20 2009 /942 AM MST FRI FEB 20 2009/ ...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM CST /5 PM MST/ THIS EVENING TO MIDNIGHT CST /11 PM MST/ TONIGHT... A WIND ADVISORY REMAINS IN EFFECT FROM 6 PM CST /5 PM MST/ THIS EVENING TO MIDNIGHT CST /11 PM MST/ TONIGHT. NORTH WINDS OF 25 TO 35 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE LIKELY. THESE WINDS SHOULD DECREASE AFTER MIDNIGHT. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ 18
000 WWUS73 KDDC 202134 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 334 PM CST FRI FEB 20 2009 ...A BRIEF PERIOD OF STRONG NORTH WINDS IS EXPECTED THIS EVENING... .A STRONG COLD FRONT WILL BRING STRONG GUSTY WINDS ACROSS MOST OF CENTRAL AND SOUTHWEST KANSAS THIS EVENING. THE INITIAL SURGE OF STRONG WINDS IS MOST LIKELY BETWEEN 8 PM AND MIDNIGHT. WINDS MAY REMAIN STRONG NEAR THE OKLAHOMA LINE THROUGH AROUND 3 AM BEFORE SUBSIDING. KSZ066-078>081-086>090-210545- /O.EXT.KDDC.WI.Y.0011.090221T0000Z-090221T0900Z/ STAFFORD-FORD-EDWARDS-KIOWA-PRATT-SEWARD-MEADE-CLARK-COMANCHE- BARBER- INCLUDING THE CITIES OF...ST. JOHN...STAFFORD...HUDSON... DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND... PRATT...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA... COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 334 PM CST FRI FEB 20 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL 3 AM CST SATURDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 3 AM CST SATURDAY. NORTH WINDS OF 30 TO 35 MPH, WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. THESE WINDS WILL DECREASE OVERNIGHT. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KSZ030-031-043>046-061>065-074>077-084-085-210545- /O.CON.KDDC.WI.Y.0011.090221T0000Z-090221T0600Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STANTON-GRANT-HASKELL-GRAY-MORTON-STEVENS- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...JOHNSON CITY... ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...ELKHART... RICHFIELD...HUGOTON...MOSCOW 334 PM CST FRI FEB 20 2009 /234 PM MST FRI FEB 20 2009/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/ TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/ TONIGHT. NORTH WINDS OF 30 TO 35 MPH, WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. THESE WINDS WILL DECREASE AFTER MIDNIGHT. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ RUSSELL
000 WWUS73 KDDC 210323 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 923 PM CST FRI FEB 20 2009 ...VERY STRONG NORTH WINDS THROUGH MIDNIGHT... .A STRONG COLD FRONT WILL BRING STRONG GUSTY WINDS ACROSS MOST OF CENTRAL AND SOUTHWEST KANSAS TONIGHT. KSZ074>077-084-085-210600- /O.UPG.KDDC.WI.Y.0011.000000T0000Z-090221T0600Z/ /O.NEW.KDDC.HW.W.0004.090221T0323Z-090221T0600Z/ STANTON-GRANT-HASKELL-GRAY-MORTON-STEVENS- INCLUDING THE CITIES OF...JOHNSON CITY...ULYSSES...SUBLETTE... SATANTA...CIMARRON...MONTEZUMA...ELKHART...RICHFIELD...HUGOTON... MOSCOW 923 PM CST FRI FEB 20 2009 ...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT CST TONIGHT... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. THE WIND ADVISORY IS NO LONGER IN EFFECT. EXPECT NORTH WINDS OF 35 TO 45 MPH...WITH GUSTS UP TO 60 MPH. THESE WINDS WILL DECREASE AFTER MIDNIGHT. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ KSZ078-080-086>089-210900- /O.NEW.KDDC.HW.W.0004.090221T0323Z-090221T0600Z/ /O.EXT.KDDC.WI.Y.0011.000000T0000Z-090221T0900Z/ FORD-KIOWA-SEWARD-MEADE-CLARK-COMANCHE- INCLUDING THE CITIES OF...DODGE CITY...BUCKLIN...GREENSBURG... HAVILAND...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND... MINNEOLA...COLDWATER...PROTECTION 923 PM CST FRI FEB 20 2009 ...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ...WIND ADVISORY NOW IN EFFECT UNTIL 3 AM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. THE WIND ADVISORY IS NOW IN EFFECT UNTIL 3 AM CST SATURDAY. NORTH WINDS OF 30 TO 35 MPH... WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. THESE WINDS WILL DECREASE OVERNIGHT. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ KSZ030-031-043>046-061>065-210600- /O.CON.KDDC.WI.Y.0011.000000T0000Z-090221T0600Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT 923 PM CST FRI FEB 20 2009 /823 PM MST FRI FEB 20 2009/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/ TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/ TONIGHT. NORTH WINDS OF 30 TO 35 MPH... WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. THESE WINDS WILL DECREASE AFTER MIDNIGHT. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KSZ066-079-081-090-210900- /O.CON.KDDC.WI.Y.0011.000000T0000Z-090221T0900Z/ STAFFORD-EDWARDS-PRATT-BARBER- INCLUDING THE CITIES OF...ST. JOHN...STAFFORD...HUDSON... KINSLEY...LEWIS...PRATT...MEDICINE LODGE...KIOWA...SUN CITY 923 PM CST FRI FEB 20 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST SATURDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST SATURDAY. NORTH WINDS OF 30 TO 35 MPH... WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. THESE WINDS WILL DECREASE OVERNIGHT. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ 06
000 WWUS73 KDDC 210351 AAC NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 951 PM CST FRI FEB 20 2009 ...VERY STRONG NORTH WINDS THROUGH MIDNIGHT... .A STRONG COLD FRONT WILL BRING STRONG ACROSS MOST OF SOUTHWEST KANSAS TONIGHT. KSZ078-080-086>089-210900- /O.EXT.KDDC.WI.Y.0011.000000T0000Z-090221T0900Z/ /O.CON.KDDC.HW.W.0004.000000T0000Z-090221T0600Z/ FORD-KIOWA-SEWARD-MEADE-CLARK-COMANCHE- INCLUDING THE CITIES OF...DODGE CITY...BUCKLIN...GREENSBURG... HAVILAND...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND... MINNEOLA...COLDWATER...PROTECTION 951 PM CST FRI FEB 20 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ...WIND ADVISORY NOW IN EFFECT UNTIL 3 AM CST SATURDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 3 AM CST SATURDAY. A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. EXPECT NORTH WINDS OF 35 TO 45 MPH...WITH GUSTS UP TO 60 MPH THROUGH MIDNIGHT CST. THE WINDS WILL DECREASE A BIT AFTER MIDNIGHT BUT STAY OUT OF THE NORTH AT 25 TO 35 MPH WITH HIGHER GUSTS THROUGH 3 AM CST. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ KSZ074>077-084-085-210600- /O.CON.KDDC.HW.W.0004.000000T0000Z-090221T0600Z/ STANTON-GRANT-HASKELL-GRAY-MORTON-STEVENS- INCLUDING THE CITIES OF...JOHNSON CITY...ULYSSES...SUBLETTE... SATANTA...CIMARRON...MONTEZUMA...ELKHART...RICHFIELD...HUGOTON... MOSCOW 951 PM CST FRI FEB 20 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. EXPECT NORTH WINDS OF 35 TO 45 MPH...WITH GUSTS UP TO 60 MPH. THESE WINDS WILL DECREASE AFTER MIDNIGHT. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ KSZ030-031-043>046-061>065-210600- /O.CON.KDDC.WI.Y.0011.000000T0000Z-090221T0600Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT 951 PM CST FRI FEB 20 2009 /851 PM MST FRI FEB 20 2009/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/ TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/ TONIGHT. NORTH WINDS OF 30 TO 35 MPH... WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. THESE WINDS WILL DECREASE AFTER MIDNIGHT. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KSZ066-079-081-090-210900- /O.CON.KDDC.WI.Y.0011.000000T0000Z-090221T0900Z/ STAFFORD-EDWARDS-PRATT-BARBER- INCLUDING THE CITIES OF...ST. JOHN...STAFFORD...HUDSON... KINSLEY...LEWIS...PRATT...MEDICINE LODGE...KIOWA...SUN CITY 951 PM CST FRI FEB 20 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST SATURDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST SATURDAY. NORTH WINDS OF 30 TO 35 MPH... WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. THESE WINDS WILL DECREASE OVERNIGHT. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ 06
000 WWUS73 KDDC 210404 CCB NPWDDC URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE DODGE CITY KS 1000 PM CST FRI FEB 20 2009 ...VERY STRONG NORTH WINDS THROUGH MIDNIGHT... .A STRONG COLD FRONT WILL BRING STRONG NORTH WINDS ACROSS MOST OF SOUTHWEST KANSAS TONIGHT. KSZ078-080-086>089-210900- /O.EXT.KDDC.WI.Y.0011.000000T0000Z-090221T0900Z/ /O.CON.KDDC.HW.W.0004.000000T0000Z-090221T0600Z/ FORD-KIOWA-SEWARD-MEADE-CLARK-COMANCHE- INCLUDING THE CITIES OF...DODGE CITY...BUCKLIN...GREENSBURG... HAVILAND...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND... MINNEOLA...COLDWATER...PROTECTION 1000 PM CST FRI FEB 20 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ...WIND ADVISORY NOW IN EFFECT UNTIL 3 AM CST SATURDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 3 AM CST SATURDAY. A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. EXPECT NORTH WINDS OF 35 TO 45 MPH...WITH GUSTS UP TO 60 MPH THROUGH MIDNIGHT CST. THE WINDS WILL DECREASE A BIT AFTER MIDNIGHT BUT STAY OUT OF THE NORTH AT 25 TO 35 MPH WITH HIGHER GUSTS THROUGH 3 AM CST. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ KSZ074>077-084-085-210600- /O.COR.KDDC.HW.W.0004.000000T0000Z-090221T0600Z/ STANTON-GRANT-HASKELL-GRAY-MORTON-STEVENS- INCLUDING THE CITIES OF...JOHNSON CITY...ULYSSES...SUBLETTE... SATANTA...CIMARRON...MONTEZUMA...ELKHART...RICHFIELD...HUGOTON... MOSCOW 1000 PM CST FRI FEB 20 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. EXPECT NORTH WINDS OF 35 TO 45 MPH...WITH GUSTS UP TO 65 MPH. THESE WINDS WILL DECREASE TO 25 TO 35 MPH WITH SOME HIGHER GUSTS AFTER MIDNIGHT. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ KSZ030-031-043>046-061>065-210600- /O.CON.KDDC.WI.Y.0011.000000T0000Z-090221T0600Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT 1000 PM CST FRI FEB 20 2009 /900 PM MST FRI FEB 20 2009/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/ TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/ TONIGHT. NORTH WINDS OF 30 TO 35 MPH... WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. THESE WINDS WILL DECREASE AFTER MIDNIGHT. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KSZ066-079-081-090-210900- /O.CON.KDDC.WI.Y.0011.000000T0000Z-090221T0900Z/ STAFFORD-EDWARDS-PRATT-BARBER- INCLUDING THE CITIES OF...ST. JOHN...STAFFORD...HUDSON... KINSLEY...LEWIS...PRATT...MEDICINE LODGE...KIOWA...SUN CITY 1000 PM CST FRI FEB 20 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST SATURDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST SATURDAY. NORTH WINDS OF 30 TO 35 MPH... WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. THESE WINDS WILL DECREASE OVERNIGHT. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ 06
000 WWUS73 KDDC 210522 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1122 PM CST FRI FEB 20 2009 ...VERY STRONG NORTH WINDS THROUGH MIDNIGHT... .A STRONG COLD FRONT WILL BRING STRONG NORTH WINDS ACROSS MOST OF SOUTHWEST KANSAS TONIGHT. KSZ074>077-084-085-210630- /O.CAN.KDDC.HW.W.0004.000000T0000Z-090221T0600Z/ /O.EXA.KDDC.WI.Y.0011.000000T0000Z-090221T0600Z/ STANTON-GRANT-HASKELL-GRAY-MORTON-STEVENS- INCLUDING THE CITIES OF...JOHNSON CITY...ULYSSES...SUBLETTE... SATANTA...CIMARRON...MONTEZUMA...ELKHART...RICHFIELD...HUGOTON... MOSCOW 1122 PM CST FRI FEB 20 2009 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. THE HIGH WIND WARNING HAS BEEN CANCELLED. NORTH WINDS OF 25 TO 35 MPH...WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. THESE WINDS WILL DECREASE AFTER MIDNIGHT. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KSZ078-080-086>089-210900- /O.CAN.KDDC.HW.W.0004.000000T0000Z-090221T0600Z/ /O.CON.KDDC.WI.Y.0011.000000T0000Z-090221T0900Z/ FORD-KIOWA-SEWARD-MEADE-CLARK-COMANCHE- INCLUDING THE CITIES OF...DODGE CITY...BUCKLIN...GREENSBURG... HAVILAND...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND... MINNEOLA...COLDWATER...PROTECTION 1122 PM CST FRI FEB 20 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST SATURDAY... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE HIGH WIND WARNING. A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST SATURDAY. NORTH WINDS WILL CONTINUE AT 25 TO 35 MPH WITH HIGHER GUSTS THROUGH 3 AM CST. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KSZ030-031-043>046-061>065-210630- /O.CON.KDDC.WI.Y.0011.000000T0000Z-090221T0600Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT 1122 PM CST FRI FEB 20 2009 /1022 PM MST FRI FEB 20 2009/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/ TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/ TONIGHT. NORTH WINDS OF 30 TO 35 MPH...WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. THESE WINDS WILL DECREASE AFTER MIDNIGHT. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KSZ066-079-081-090-210900- /O.CON.KDDC.WI.Y.0011.000000T0000Z-090221T0900Z/ STAFFORD-EDWARDS-PRATT-BARBER- INCLUDING THE CITIES OF...ST. JOHN...STAFFORD...HUDSON... KINSLEY...LEWIS...PRATT...MEDICINE LODGE...KIOWA...SUN CITY 1122 PM CST FRI FEB 20 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST SATURDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST SATURDAY. NORTH WINDS OF 30 TO 35 MPH...WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. THESE WINDS WILL DECREASE OVERNIGHT. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ 06
000 WWUS73 KDDC 210543 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1143 PM CST FRI FEB 20 2009 ...STRONG WINDS DECREASING... .AS A STRONG COLD FRONT CONTINUES TO PUSH SOUTH OF THE REGION TONIGHT THE STRONG NORTH WINDS WILL GRADUALLY DECREASE. KSZ030-031-043>046-061>065-074>077-084-085-210645- /O.EXP.KDDC.WI.Y.0011.000000T0000Z-090221T0600Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STANTON-GRANT-HASKELL-GRAY-MORTON-STEVENS- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...JOHNSON CITY... ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...ELKHART... RICHFIELD...HUGOTON...MOSCOW 1143 PM CST FRI FEB 20 2009 /1043 PM MST FRI FEB 20 2009/ ...WIND ADVISORY WILL EXPIRE AT MIDNIGHT CST /11 PM MST/ TONIGHT... THE WIND ADVISORY WILL EXPIRE AT MIDNIGHT CST /11 PM MST/ TONIGHT. NORTH WINDS WILL CONTINUE TO DECREASE THROUGH THE REST OF TONIGHT. $$ KSZ066-078>081-086>090-210900- /O.CON.KDDC.WI.Y.0011.000000T0000Z-090221T0900Z/ STAFFORD-FORD-EDWARDS-KIOWA-PRATT-SEWARD-MEADE-CLARK-COMANCHE- BARBER- INCLUDING THE CITIES OF...ST. JOHN...STAFFORD...HUDSON... DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND... PRATT...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA... COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 1143 PM CST FRI FEB 20 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST SATURDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST SATURDAY. NORTH WINDS OF 30 TO 35 MPH...WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. THESE WINDS WILL DECREASE OVERNIGHT. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ 06
000 WWUS73 KDDC 210856 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 256 AM CST SAT FEB 21 2009 ...STRONG WINDS WERE WEAKENING... .AS HIGH PRESSURE BUILDS IN FROM THE NORTH, THE PRESSURE GRADIENT AT THE SURFACE WILL SLACKEN. THIS WILL ALLOW NORTH WINDS TO STEADILY DIMINISH. FOR A COUPLE OF HOURS EARLY THIS MORNING, NORTH WINDS OF 25 TO 35 MPH WILL BE COMMON, BUT SPEEDS AND GUSTS WILL FALL TO BELOW 20 MPH BY SUNRISE. KSZ066-078>081-086>090-211000- /O.EXP.KDDC.WI.Y.0011.000000T0000Z-090221T0900Z/ STAFFORD-FORD-EDWARDS-KIOWA-PRATT-SEWARD-MEADE-CLARK-COMANCHE- BARBER- INCLUDING THE CITIES OF...ST. JOHN...STAFFORD...HUDSON... DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND... PRATT...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA... COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 256 AM CST SAT FEB 21 2009 ...WIND ADVISORY WILL EXPIRE AT 3 AM CST EARLY THIS MORNING... THE WIND ADVISORY WILL EXPIRE AT 3 AM CST EARLY THIS MORNING. WIND SPEEDS WERE SLOWLY BUT STEADILY DECREASING, AND WERE BELOW ADVISORY CRITERIA AT 2:45 AM CST. NORTH WINDS WILL BLOW AT 25 TO 35 MPH FOR A COUPLE MORE HOURS, BUT FALL BELOW 20 MPH BY SUNRISE. $$ 12
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this wind advisory went out at Feb 19, 3:17 PM CST, 10 hours 49 minutes earlier.
Area forecast discussion, Feb 19, 3:17 PM CST, 10 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 317 PM CST THU FEB 19 2009 .DISCUSSION... DAYS 1-2... MAIN HIGH IMPACT FORECAST ISSUES IN THE NEAR TERM WILL REVOLVE AROUND MARGINAL FIRE WEATHER CONDITIONS LATE TOMORROW AFTERNOON, A STRONG COLD FRONTAL PASSAGE FOR FRIDAY NIGHT WHICH MIGHT REQUIRE A WIND ADVISORY, WITH WIND CHILLS APPROACHING ZERO. THERE WAS LITTLE CHANGE IN THE OVERALL SYNOPTIC FEATURES AS OF THIS MORNING 12 Z SUBJECTIVE ANALYSIS. HOWEVER THE UPPER JET STREAK ACROSS THE SOUTHERN PLAINS HAD INTENSIFIED AND SHIFTED FARTHER EAST INTO THE SOUTHEAST UNITED STATES. IN THE LOWER TROPOSPHERE, THE FREEZING LINE AT 850 ROUGHLY FOLLOWED THE HIGHER PLAINS TERRAIN FROM THE TEXAS PANHANDLE THROUGH WESTERN KANSAS TO SOUTHEAST MONTANA, WITH A STRONG NEGATIVE TEMPERATURE GRADIENT ACROSS CENTRAL KANSAS. WE HAVE UNDERCUT TONIGHTS MODEL OUTPUT AND MOS FAIRLY SIGNIFICANTLY AS WE EXPECT VERY LIGHT WINDS OVERNIGHT. GENERALLY WARMER 850 AIR WILL BE PRESENT, BUT NEAR SURFACE COOLING DUE TO STRONG RADIATIONAL COOLING OF DRY AIR SHOULD BE SUFFICIENT TO DROP TEMPERATURES INTO THE TEENS ONCE AGAIN. FRIDAY WILL BE QUITE WARM FOR FEBRUARY AND NEAR BREEZY BY AFTERNOON AS SINGLE DIGIT 850 MB TEMPERATURES HAVE NO PROBLEM MIXING OUT TO THE SURFACE. A COLD FRONT IS EXPECTED TO PUSH THROUGH THE CWA SOMETIME FROM LATE AFTERNOON THROUGH THE EVENING HOURS. STRONGEST DEEP COLD AIR ADVECTION SHOULD BE TAKING PLACE BETWEEN 9 PM AND 3 AM. SIGNIFICANT DIFFERENCE ARE NOTED BETWEEN MOS AND MODEL WINDSPEED, AND WOULD TEND TO FAVOR THE TYPICALLY STRONGER MOS SOLUTION WITH SUSTAINED SPEEDS NEAR 30 KNOTS. AT THIS TIME THE GFS IS SLOWEST WITH THIS FEATURE, NOT BRINGING THE FRONTAL PASSAGE INTO OUR NORTHERN COUNTIES UNTIL AFTER 00Z SATURDAY. FOLLOWING THE FROPA FRIDAY NIGHT, THE 850 MB TEMPERATURES APPEAR TO REBOUND INTO THE POSITIVE SINGLE DIGITS QUICKLY IN THE WEST, WHILE SOME BRISK WINDS AND WEAK COLD ADVECTION CONTINUES IN THE EASTERN SECTIONS DURING THE DAY. HAVE WARMED TEMPERATURES SIGNIFICANTLY IN OUR WESTERN COUNTIES ON SATURDAY AFTERNOON AS ALL MODEL SOUNDINGS INDICATE MIXING TO GREATER THAN 5,000 FT WITH ABUNDANT SUNSHINE. RUSSELL DAYS 3-7... THROUGH EARLY NEXT WEEK ECMWF,GFS AND CANADIAN ALL AGREE WITH WARMER TEMPERATURES RETURNING TO SW KS AS S/W RIDGE ALOFT MOVES OUT INTO THE WESTERN HIGH PLAINS AND NW/W DOWNSLOPE FLOW IMPROVES. ECMWF REMAINS THE WARMEST WHEN IT COMES TO THIS WARM UP WITH THE GFS AVERAGING 5-10F COOLER BASED ON PROGGED 00Z 85H MIX DOWN TEMPS. EVEN TAKING THESE COOLER 85H TEMPS INTO ACCOUNT THE HIGHS ARE STILL LIKELY TO BE WARMER THAN WHAT THE MEX AND MOSGUIDE SUGGESTS SUN,MON AND EVEN TUESDAY..ESPECIALLY IN THE WEST. WILL THEREFORE KEEP THE TREND OF WARMER THAN GUIDANCE TEMPS GOING DURING LATER PERIODS. WINDS EARLY NEXT WEEK MAY ALSO BE AN ISSUE BASED OUR SFC PRESSURE GRADIENT ACROSS WRN KS TIGHTENS. WILL THEREFORE FOLLOW THE TRENDS OF THE PREVIOUS SHIFTS AND CONTINUE TO BUMP UP WIND SPEEDS DURING THE AFTERNOON HOURS OF MON AND TUESDAY. GIVEN THESE WIND SPEEDS AND CURRENT PROGGED DWPTS IT APPEARS THAT THERE WILL BE SEVERAL DAYS WHERE THE OUT DOOR FIRE CONDITIONS WILL BE IN CRITICAL CATEGORY. CURRENT HWO ALREADY HAS A GOOD HANDLE OF THIS IN THE HWO SO WILL CONTINUE HIGHLIGHTING THIS EVENT THERE FOR NOW. && .AVIATION... HIGH BASED CU WITH VIRGA OCCURRING ACROSS MUCH OF OUR SOUTHERN CWA THIS AFTERNOON WILL DISSIPATE AFTER SUNSET. AFTER THIS LITTLE IF ANY CLOUD COVER IS EXPECTED THROUGH THE REMAINDER OF THE NIGHT OR EARLY FRIDAY. 18 && .PRELIMINARY POINT TEMPS/POPS... DDC 17 63 17 47 / 0 0 10 0 GCK 16 61 16 49 / 0 0 10 0 EHA 20 60 19 47 / 0 0 10 0 LBL 20 62 18 49 / 0 0 10 0 HYS 22 60 16 43 / 0 0 10 0 P28 18 68 21 45 / 0 0 10 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN33/18
Hazardous weather outlook, Feb 19, 3:29 PM CST, 10 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 329 PM CST THU FEB 19 2009 KSZ030-031-043>046-061>066-074>081-084>090-202130- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 329 PM CST THU FEB 19 2009 /229 PM MST THU FEB 19 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY RELATIVE HUMIDITIES WILL DROP TO BETWEEN 15 AND 20 PERCENT, AND WINDS WINDS WILL INCREASE TO NEAR 20 TO 25 MPH LATE FRIDAY AFTERNOON. OUTDOOR BURNING IS DISCOURAGED DURING THE LATE AFTERNOON FRIDAY. WIND SPEEDS IN THE 25 TO 35 MPH RANGE ARE EXPECTED FRIDAY EVENING, WITH GUSTS AS HIGH AS 45 MPH. WARMER AND DRIER AIR WILL RETURN TO SOUTHWEST KANSAS LATE THIS WEEKEND, AND REMAIN IN PLACE THROUGH EARLY NEXT WEEK. THIS COMBINED WITH GUSTY SOUTH TO SOUTHWEST WINDS DURING THE AFTERNOON HOURS, WILL RESULT IN FAVORABLE CONDITIONS FOR ANY OUTDOOR BURNING TO QUICKLY GO OUT OF CONTROL. OUTDOOR BURNING IS NOT RECOMMENDED SUNDAY, MONDAY OR TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC RUSSELL/18
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.